Alert archive / Illinois / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 9, 2011, 3:24 PM CST for 12 counties in Illinois. It took effect at Feb 10, 2011, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 10, 2011, 12:00 AM CST
- Expired
- Feb 10, 2011, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS43 KILX 092124 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CST WED FEB 9 2011 ...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS OVERNIGHT... .A COLD CANADIAN HIGH PRESSURE AREA WILL REMAIN OVER CENTRAL ILLINOIS OVERNIGHT...RESULTING IN CLEAR SKIES AND LIGHT WINDS. THIS WILL CREATE WIND CHILL READINGS IN THE 15 TO 20 BELOW ZERO RANGE THROUGH TOMORROW MORNING. THE AFFECTED AREA WILL BE ROUGHLY ALONG AND NORTH OF A CANTON TO DANVILLE LINE. ILZ027>031-036>038-043>046-100330- /O.NEW.KILX.WC.Y.0005.110210T0600Z-110210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 324 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ AUTEN
3 follow-up statements
819 WWUS43 KILX 100256 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 856 PM CST WED FEB 9 2011 ...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS OVERNIGHT... ILZ027>031-036>038-043>046-101100- /O.CON.KILX.WC.Y.0005.110210T0600Z-110210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 856 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BAK
184 WWUS43 KILX 100937 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 337 AM CST THU FEB 10 2011 ...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS THIS MORNING... ILZ027>031-036>038-043>046-101500- /O.CON.KILX.WC.Y.0005.000000T0000Z-110210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 337 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
531 WWUS43 KILX 101500 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 900 AM CST THU FEB 10 2011 ILZ027>031-036>038-043>046-101600- /O.EXP.KILX.WC.Y.0005.000000T0000Z-110210T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 900 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. AFTER A BITTERLY COLD NIGHT...TEMPERATURE ARE SLOWLY REBOUNDING THIS MORNING...RESULTING IN WIND CHILL VALUES RISING INTO THE 5 BELOW TO 15 BELOW ZERO RANGE. DESPITE THE SLOWLY IMPROVING CONDITIONS AND EXPIRATION OF THE WIND CHILL ADVISORY...PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS AGAINST THE COLD TODAY. LIMIT YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...BE SURE TO WEAR WARM CLOTHING...INCLUDING A HAT AND GLOVES. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:50 PM CST, 34 minutes earlier.
Area forecast discussion, Feb 9, 2:50 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CST WED FEB 9 2011 .DISCUSSION... ISSUED 225 PM CST WED FEB 9 2011 MODELS IN GOOD AGREEMENT THIS PACKAGE AND ALL CONTINUE TO ADVERTISE A PATTERN CHANGE INTO NEXT WEEK AND WARMER TEMPS. MAIN CONCERN THIS PACKAGE INCLUDES TEMPS THROUGH THE PERIOD. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT SKIES WILL BE CLEAR OVERNIGHT AND WINDS WILL DECREASE. THE RESULT WILL BE VERY COLD TEMPS AND WIND CHILLS LESS THAN -15. SO WILL HAVE ANOTHER WIND CHILL ADVISORY FOR OVERNIGHT...IN AREAS ALONG AND NORTH OF A CANTON TO DANVILLE LINE. HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA AS IT SETTLES IN THE SOUTHERN PLAINS FOR REST OF THE WEEK AND INTO THE WEEKEND. TEMPS WILL REMAIN COLD...ESPECIALLY OVER THE SNOW EXTENSIVE SNOW FIELD. CWA WILL BE DOMINATED BY NORTHWESTERLY FLOW THROUGH THE PERIOD...BUT ALL SFC SYSTEMS WILL REMAIN NORTH OF THE AREA...WITH ONLY TRAILING COLD FRONTS TRACKING ACROSS THE REGION. DO NOT BELIEVE PCPN IS POSSIBLE WITH ANY OF THESE BUT WILL HAVE SOME CLOUD COVER...WHICH WILL KEEP TEMPS DOWN SOME ON FRIDAY. SATURDAY IS FIRST DAY WITH TEMPS ABOVE FREEZING OVER THE WHOLE AREA AND THIS SHOULD BEGIN THE MELTING OF SNOW OF THE SNOW...WHICH SHOULD CONTINUE INTO NEXT WEEK. WENT WITH COLDEST MAV GUIDANCE FOR OVERNIGHT TEMPS WHILE BLEND OF GUIDANCE LOOKS FINE FOR REMAINDER OF THE SHORT TERM. LONG TERM...SUNDAY THROUGH WEDNESDAY MODELS INDICATE A GRADUAL SHIFT IN THE UPPER LEVEL PATTERN TO ONE OF A RIDGE OVER THE CENTRAL US. THIS WILL KEEP ANY WEATHER SYSTEMS NORTH OF THE AREA AND BRING MUCH WARMER TEMPS FOR THE 4-7 DAY PERIOD. SFC HIGH PRESSURE WILL INTO THE SOUTHEASTERN US BY TUESDAY AND THIS WILL BRING VERY WARM CONDITIONS TO THE AREA FOR TUE AND WED. GFS MODELS SHOWS SOME WAA PCPN ARRIVING WED NIGHT AND THUR. ECMWF...THOUGH SIMILAR WITH UPPER LEVEL AND SURFACE PATTERNS...DOES NOT HAVE ANY PCPN OVER THE AREA. TREND IS TO LEAN TOWARD ECMWF WITH BETTER TRACK RECORD...SO WILL NOT INTRODUCE PCPN FOR DAY 7. TEMPS WILL REMAIN WARM THROUGH THE PERIOD...THOUGH IT MIGHT GET COOLER FOR THE END OF THE WEEK. AUTEN && .AVIATION... ISSUED 1143 AM CST WED FEB 9 2011 VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE 18Z TAF PERIOD. MID/HIGH CLOUD DECK WILL GRADUALLY CLEAR FROM WEST TO EAST ACROSS THE AREA THIS EVENING...WITH CLEAR SKIES EXPECTED OVERNIGHT INTO THURSDAY MORNING. WINDS WILL BE W/NW AT AROUND 10KT THIS AFTERNOON...THEN WILL DIMINISH TO LESS THAN 10KT TONIGHT. AS HIGH PRESSURE SHIFTS SOUTH OF THE AREA...LIGHT SW WINDS WILL DEVELOP THURSDAY MORNING. AS THE HIGH MOVES FURTHER AWAY AND THE PRESSURE GRADIENT TIGHTENS...GUSTY SW WINDS MAY DEVELOP AT THE NORTHERN TERMINALS BY THURSDAY AFTERNOON. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY FOR ILZ027>031-036>038-043>046. &&
Hazardous weather outlook, Feb 9, 11:44 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CST WED FEB 9 2011 ILZ027>031-036-037-101200- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 1144 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL CONTINUE THROUGH TODAY. AS ACTUAL AIR TEMPERATURES DROP BELOW ZERO TONIGHT...WIND CHILL VALUES WILL PLUNGE INTO THE 15 BELOW TO 20 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUSLY COLD WIND CHILL READINGS OF 15 BELOW TO 20 BELOW ZERO WILL PERSIST THROUGH MIDDAY THURSDAY...BEFORE TEMPERATURES BEGIN TO MODERATE BY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-040>057-061-101200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 1144 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST THROUGH MIDDAY THURSDAY...BEFORE TEMPERATURES BEGIN TO MODERATE BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-101200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1144 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.